Arkansas, 2007Ice Storm in Arkansas, December 9 to 10, 2007
December 9 to 10, 2007 · NWS TSA · 1 event in 1 county or zone
Arctic air spread into the region ahead of a strong storm system over the desert southwest. Several disturbances translated from the low pressure area across the Southern Plains, resulting in several periods of precipitation, including thunderstorms.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Arctic air spread into the region ahead of a strong storm system over the desert southwest. Several disturbances translated from the low pressure area across the Southern Plains, resulting in several periods of precipitation, including thunderstorms. Rain began over northwestern Arkansas during the late evening of the 8th but changed to freezing rain during the early morning hours of the 9th. Freezing rain remained the dominant precipitation type for the remainder of the event. Heavy icing on trees, power lines, and other exposed surfaces resulted, especially across western Benton County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 9, 3:18 AM CST, 42 minutes earlier.
Area forecast discussion, Dec 9, 3:18 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
318 AM CST SUN DEC 9 2007
.DISCUSSION...
ICE STORM IS IN PROGRESS AS BAND OF CONVECTION HAS DEVELOPED
OVER NORTHEAST OKLAHOMA. HAVE AN ICE STORM WARNING FOR MUCH
OF NORTHEAST OKLAHOMA UNTIL 6 PM THIS EVENING AND THAT LOOKS
GOOD. GOING FREEZING RAIN ADVISORY LOOKS GOOD AS WELL AS
TEMPERATURES SHOULD CONTINUE TO FALL AND PRECIPATION SHOULD
SPREAD SOUTH. COULD SEE A BREAK IN THE FREEZING RAIN
THIS AFTERNOON AND TONIGHT...ESPECIALLY IN NORTHEAST
OKLAHOMA...THUS WILL NOT EXTEND THE WARNING AND ADVISORY
AT THIS TIME.
PATTERN WILL REMAIN MUCH THE SAME THE NEXT 24 HOURS WITH
TROUGHING ALOFT OVER THE WESTERN UNITED STATES AND COLD
HIGH PRESSURE NOSING INTO THE SOUTHERN PLAINS. THE COLD
AIR IS SHALLOW AND WILL REMAIN SHALLOW. SET UP IS GOOD FOR
FREEZING RAIN AS LONG AS SURFACE TEMPERATURES ARE COLD ENOUGH.
HAVE WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH
MONDAY NIGHT. WILL KEEP THIS DUE TO UNCERTAINTY. THOUGHT
ABOUT EXTENDING IT AS THIS MESS WILL NOT MOVE OUT TO THE
AREA UNTIL THE MAIN TROUGH MOVE THROUGH WEDNESDAY.
HOWEVER...AS THE SURFACE HIGH SHIFTS EAST MONDAY NIGHT AND
TUESDAY THIS WILL LIKELY LET WARMER AIR TO RETURN TO THE
FORECAST AREA. WITH TEMPEATURES PROBABLY RISING ABOVE FREEZING
BEYOND MONDAY NIGHT THINK DO NOT NEED TO EXTEND THE WATCH YET.
SIDED WITH THE COOLER MET NUMBERS TODAY AS THEY SEEM MORE
REALISTIC. GENERALLY WENT ON THE COLD END OF GUIDANCE
THOROUGHOUT. MOS POPS ARE HIGH AND THAT LOOKS APPROPRIATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 29 24 37 34 / 80 30 80 80
FSM 47 32 44 44 / 90 70 80 70
MLC 35 27 41 41 / 90 60 80 60
BVO 26 21 36 32 / 70 30 60 80
FYV 44 27 43 42 / 90 50 80 70
BYV 42 26 42 42 / 90 50 80 70
MKO 33 25 36 35 / 90 50 80 70
MIO 29 22 37 36 / 80 30 60 80
F10 31 26 36 35 / 80 50 80 70
HHW 48 35 45 45 / 80 70 80 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...ICE STORM WARNING UNTIL 6 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ070.
WINTER STORM WATCH FROM 6 PM SUNDAY TO 6 AM TUESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074.
FREEZING RAIN ADVISORY UNTIL 6 PM SUNDAY FOR OKZ068-OKZ069-
OKZ071-OKZ072-OKZ073-OKZ074.
WINTER STORM WATCH FROM 6 AM SUNDAY TO 6 AM TUESDAY FOR OKZ049-
OKZ075-OKZ076.
AR...FREEZING RAIN ADVISORY UNTIL 6 PM SUNDAY FOR ARZ001.
WINTER STORM WATCH FROM 6 PM SUNDAY TO 6 AM TUESDAY FOR ARZ001.
WINTER STORM WATCH FROM 6 AM SUNDAY TO 6 AM TUESDAY FOR ARZ002-
ARZ010-ARZ011.
&&
SHORT TERM...15
LONG TERM....17
ABBASHazardous weather outlook, Dec 9, 12:22 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1222 AM CST SUN DEC 9 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1222 AM CST SUN DEC 9 2007
...FREEZING RAIN EVENT UNDERWAY WITH SIGNIFICANT ACCUMULATIONS LIKELY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
WINTER WEATHER.
ICE ACCUMULATION.
RISK...ELEVATED.
AREA...ALONG AND NORTH OF INTERSTATE 44.
ONSET...ONGOING.
DENSE FOG...POOR VISIBILITY.
RISK...SIGNIFICANT.
AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED
ACROSS NORTHEAST OKLAHOMA...WITH FREEZING RAIN OCCURRING ALONG
AND NORTH OF THE INTERSTATE 44 CORRIDOR. ISOLATED LOCATIONS MAY
EXPERIENCE ICE ACCUMULATIONS OF UP TO ONE HALF INCH THROUGH TONIGHT
NORTH OF A LINE FROM JAY TO OKFUSKEE.
FURTHER SOUTH...ISOLATED SHOWERS AND THUNDERSTORMS WERE OCCURRING
HOWEVER TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING THROUGH
TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...WINTER WEATHER POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SEVERAL ROUNDS OF RAIN AND FREEZING RAIN ARE EXPECTED THROUGH
WEDNESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE
REGION...WHILE A COLD AIRMASS REMAINS IN PLACE. THE AREA AT
GREATEST RISK FOR ICE ACCUMULATIONS WILL BE NORTHEAST OKLAHOMA. A
WINTER STORM WATCH HAS BE POSTED FOR MUCH OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THROUGH LATE MONDAY. THE PRECIPITATION IS EXPECTED
TO END ON WEDNESDAY AS THE MAIN UPPER LEVEL SYSTEM MOVES ACROSS
THE CENTRAL AND SOUTHERN PLAINS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTHEAST OKLAHOMA SHOULD PREPARE FOR
THE POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Local storm report, Dec 9, 2:27 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CST SUN DEC 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM FREEZING RAIN BARTLESVILLE 36.75N 95.98W
12/09/2007 E0.00 INCH WASHINGTON OK LAW ENFORCEMENT
SHERRIFS OFFICE REPORTS MOST ROADS IN THE COUNTY ARE NOW
SLICK AND VERY DANGEROUS. NUMEROUS VEHICLE ACCIDENTS
REPORTED...MANY ON BRIDGES AND OVERPASSES.
&&
MEBLocal storm report, Dec 9, 2:31 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
231 AM CST SUN DEC 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM FREEZING RAIN PAWHUSKA 36.67N 96.34W
12/09/2007 E0.00 INCH OSAGE OK LAW ENFORCEMENT
NUMEROUS VEHICLE ACCIDENTS BEING REPORTED RECENTLY. ICE
IS ACCUMULATING ON ALL ROADWAY SURFACES. TRAVEL VERY
DANGEROUS.
&&
MEBLocal storm report, Dec 9, 2:38 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
238 AM CST SUN DEC 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM FREEZING RAIN NOWATA 36.70N 95.64W
12/09/2007 E0.00 INCH NOWATA OK LAW ENFORCEMENT
FEW ACCIDENTS. SOME POWER OUTAGES THOUGHT TO BE CAUSED BY
ICE ACCUMULATIONS.
&&
MEBLocal storm report, Dec 9, 3:30 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
330 AM CST SUN DEC 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 AM FREEZING RAIN MIAMI 36.87N 94.88W
12/09/2007 E0.00 INCH OTTAWA OK LAW ENFORCEMENT
ESTIMATE OF ABOUT 1/10 OF INCH OF ICE ON BRIDGES IN THE
AREA.
&&
MEBLocal storm report, Dec 9, 3:33 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
333 AM CST SUN DEC 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 AM FREEZING RAIN BRISTOW 35.83N 96.39W
12/09/2007 E0.00 INCH CREEK OK EMERGENCY MNGR
THIN COATING OF ICE STARTING TO ACCUMULATE ON ABOVE
GROUND OBJECTS. NO REPORTS OF ICE ON BRIDGES OR
OVERPASSES AT THIS TIME. TEMPERATURE 30 DEGREES.
&&
MEBIce Storm, Benton
- When
- December 9, 4:00 AM CST to December 10, 3:00 PM CST
- Where
- Benton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
One quarter inch of ice accumulated on exposed surfaces in the western portion of the county.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Oklahoma, December 9 to 11, 200711 deaths · 13 injured · $150 million · 31 events
- Ice Storm in Missouri, December 9 to 10, 2007$16 million · 27 events
- Ice Storm in Missouri, December 9 to 11, 2007$2.1 million · 36 events
- Ice Storm in Kansas, December 9 to 10, 2007$6.7 million · 3 events
- Ice Storm in Ohio, December 9, 2007$400,000 · 2 events
- Heavy Snow and Winter Weather in Idaho, December 9 to 10, 20074 injured · 3 events
- Flash Flood in Kentucky, December 9, 2007$50,000 · 1 event
- Ice Storm in Indiana, December 9, 200724 events
- Winter Weather in New York, December 9 to 10, 200722 events
- Ice Storm in Texas, December 9 to 10, 2007$25,000 · 2 events
- Frost and Freeze in California, December 9 to 16, 2007$20,000 · 4 events
- Lightning Strike in Arkansas, December 9, 20071 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63261.